Alert archive / Georgia / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 37, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 30, 1997, 12:56 PM EST for Grady County, Thomas County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 1997, 12:56 PM EST (17:56 UTC)
- Expired
- Mar 30, 1997, 1:45 PM EST
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 58 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 301756 RRA SVRTLH GAC131-275-301845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1256 PM EST SUN MAR 30 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST GEORGIA ...SOUTHEASTERN GRADY COUNTY...THOMAS COUNTY AT 1255 PM EST WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM IN SOUTHEAST GRADY MOVING TO THE EAST NORTHEAST AT 30 MPH. THIS STORM WILL MOVE INTO THOMAS COUNTY BY 115 PM. THIS STORM WILL LIKELY PRODUCE LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE WINDS OF 50 KNOTS OR GREATER... VERY ROUGH SEAS AND LIGHTNING. YOUR BEST COURSE OF ACTION IS TO SEEK SAFE HARBOR...BUT IF YOU ARE CAUGHT ON THE OPEN WATER... STAY BELOW DECK AND AWAY FROM UNGROUNDED METAL OBJECTS. MAKE SURE YOU AND ALL YOUR CREW ARE WEARING FLOTATION DEVICES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:48 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 30, 9:48 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 925 AM EST SUN MAR 30 1997 KEVX 88-D QUIETER THIS MORNING THAN LAST...KTLH 88-D DOWN WITH ESA ON THE JOB. SATL IMAGERY SHOWS LOW/MID LVL CLDS OVER CWA THINNING ATTM. SHUD ALLOW CWA TO REACH FCST HI'S. ALSO NOTED ON SATL IMGERY WERE SEVERAL OUTFLOW BDRYS MOVG EWD ACROSS AL. TLH SOUNDING RATHER UNSTABLE THIS MORNING...MODIFIED SOUNDING YIELDED CAPE OVR 2100 J/KG. WITH WBZ AROUND 10KFT AND FZL NEAR 11.5KFT STRONGER TSTMS THAT DVLP THIS AFTRN MAY SPIT OUT SOME HAIL AGAIN...JUST WAITING FOR TRIGGER. WITH STALLED BDRY ACROSS CNTRL AL/CNTRL GA MAY HAVE TO WAIT FOR CLD FNT TO ARRIVE TONITE. #13
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:19 PM EST | Severe Thunderstorm Warning | TAE | Brooks | 26 min |
| Mar 30, 12:27 PM EST | Severe Thunderstorm Warning | TAE | Lowndes | 33 min |
| Mar 30, 6:04 PM EST | Severe Thunderstorm Warning | TAE | Decatur | 41 min |
| Mar 30, 6:07 PM EST | Severe Thunderstorm Warning | TAE | Grady | 53 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.